Thunderstorm Wind, Bland
- When
- June 30, 7:30 PM EST
- Where
- Bland County, 8 mi ENE of Bland
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.150, -80.983
Thunderstorm winds on the evening of the 30th downed trees on Route 42 near Crandon and along Route 678 near Rocky Gap in Bland county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Thunderstorm winds on the evening of the 30th downed trees on Route 42 near Crandon and along Route 678 near Rocky Gap in Bland county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 30, 6:24 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 724 PM EDT THU JUN 30 2005 .AVIATION... BKN LINE OF CONVECTION APCHG THE SE WVA TAF SITES WILL CONT TO SLOWLY WEAKEN AS IT MOVES ACROSS THE MTNS OVER THE NEXT HOUR OR SO. HOWEVER EXPECT MVFR/OCNL IFR CONDITIONS AT BLF/LWB THRU ABOUT 02Z BEFORE ACTIVITY FADES INTO -SHRA WITH MVFR/VFR CIGS/VSBYS PRIOR TO MIDNGT. ELSW...APPEARS TSRA ONLY WDLY SCTD EARLY WITH A CHC OF A SHRA/TSRA AT ROA BY 02Z AND ELSW 01-04Z BEFORE ACTIVITY DIMINISHES. THUS WILL INCLUDE TEMPO/VCNTY MENTION AT ERN SITES AND THEN LOWER ALL EXCEPT ROA TO MVFR/IFR IN FOG/STRATUS 06Z-13Z OR SO. CIGS/FOG SHOULD QUICKLY ERODE INTO CU/AC UNDER SOME LIMITED HZ FRI MORNING PRIOR TO PSBLY ANOTHER ROUND OF CONVECTION STARTING MIDDAY BLF/LWB...AND ELSW 18Z-20Z AHEAD OF THE APCHG COLD FRONT. && .PREVIOUS DISCUSSION... (ISSUED 335 PM EDT THU JUN 30 2005) SHORT TERM (TONIGHT THRU FRIDAY NIGHT)... STORMS FROM THE GRB VLY-NRV-FTHILLS NW NC. THESE STORMS WILL LIKELY SPREAD TO THE EAST DURING THE EVENING BUT SHOULD REMAIN SCT AT BEST. SHORTLY AFT SUNDOWN...WEAK RIDGING MOVES THRU THE REGION AND LOSE OF HEATING WILL SHUT PCPN DOWN. ABUNDANT MOISTURE FOR THESE STORMS TO WORK WITH AND LIGHT WINDS ALOFT FOR A FEW OF THESE PULSE STORMS TO PRODUCE LOCALIZED HEAVY DOWNPOURS. FOG ALSO POSSIBLE IN AREAS THAT SEE RAIN THIS EVENING BUT NOT AS WIDESPREAD AND AS DENSE AS IT WAS THIS MORNING. FRIDAY AND FRIDAY NIGHT... FRONT APPROACHES THE REGION LATE IN THE AFTN. THERE WILL BE ANOTHER SFC TROF EAST OF THE AREA WHICH WILL PLAY A FACTOR IN TSRA DEVELOPING DURING THE AFTN. BEST CHC OF TSRA WILL BE IN SE WV MID MORNING-EARLY AFTN. BY LATE IN THE AFTN UNTIL MIDN...ACTION WHICH TO THE EAST. CAPE VALUES BELOW 1500 FOR MOST OF THE AREA THEN INCREASE TO 2000+ EAST OF HWY 29. DYNAMICS IN THE AREA NOT AS IMPRESSIVE WITH THE LATEST MODEL RUNS...BUT STILL CAN NOT RULE OF ISO SVR. GFS/NAM SUGGESTING PCPN JUMPING THE FTHILLS TO THE TROF. MORNING ISSUANCE FROM SPC HAD AREA IN A SLIGHT RISK FOR DAY TWO. AFTN ISSUANCE HAS PULLED SLIGHT RISK TO THE NORTH. CONVECTION FIRING UP EAST OF THE AREA WILL HELP PULL SFC FRONT THRU THE AREA FRI NIGHT. LONG TERM (SATURDAY THROUGH THURSDAY)... SATURDAY AND SATURDAY NIGHT... SOME QUESTION CONCERNING SATURDAY AS WEATHER THE 8H FRONT MOVES THRU THE REGION OR NOT. GFS THINKS SO BUT NAM DOES NOT. WILL LEAN TOWARDS THE DRY GFS BUT LEAVE AT LEAST A SLIGHT CHC OF TSRA ALONG THE VA/NC BORDER IF NAM PANS OUT. SUNDAY THROUGH THURSDAY... FRONT TO CLEAR THE AREA BY SATURDAY AFTN LEAVING HI PRESSURE IN ITS WAKE. THIS HI WILL BRING PICTURE PERFECT CONDITIONS TO THE AREA FOR THE HOLIDAY WEEKEND (COOLER TEMPS...LESS HUMIDITY...CLEAR/SUNNY SKIES). HI SLIDES OFF THE EAST COAST ALLOWING RETURN FLOW TO BRING BACK INCREASING HUMIDITIES AND A CHC FOR AFTN/EVEN TSRA TUESDAY AND WEDNESDAY. MAJORITY OF THE TSRA SHOULD GENERATE IN THE MTNS WITH AN ISO CHC IN THE EAST. BY THE END OF THE SHORTEN WORK WEEK...ANOTHER FRONT WILL SLIDE THRU THE REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && JH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 549 AM EDT THU JUN 30 2005 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-011000- ASHE-ALLEGHANY-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 549 AM EDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA... NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHEAST WEST VIRGINIA AND NORTH CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED SATURDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY BUT MAY BE NEEDED ON FRIDAY. AMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 511 PM EDT THU JUN 30 2005 VAZ022-302315- ROANOKE- INCLUDING THE CITY OF...SALEM 511 PM EDT THU JUN 30 2005 ...THUNDERSTORM WITH HEAVY RAIN WILL AFFECT ROANOKE... A THUNDERSTORM WITH DEADLY LIGHTNING AND VERY HEAVY RAINFALL WILL AFFECT ROANOKE BETWEEN 5:15 AND 6:00 PM. EXPECT RAINFALL RATES UP TO 2 INCHES AN HOUR WITH THIS THUNDERSTORM. RAINFALL OF THIS INTENSITY CAN CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE INSIDE WITH THE APPROACH OF THIS STORM AND STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 813 PM EDT THU JUN 30 2005 VAZ007-009>013-018>020-WVZ042-044-010130- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-CRAIG-ALLEGHANY-BATH- MERCER-MONROE- INCLUDING THE CITIES OF...TAZEWELL...MARION...BLAND... PEARISBURG...WYTHEVILLE...PULASKI...NEW CASTLE...CLIFTON FORGE... HOT SPRINGS...BLUEFIELD...UNION 813 PM EDT THU JUN 30 2005 ...STRONG THUNDERSTORMS CROSSING THE MOUNTAINS... A BROKEN LINE OF STRONG THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEAST ACROSS SOUTHEAST WEST VIRGINIA AS WELL AS THE SOUTHWEST MOUNTAINS OF VIRGINIA THROUGH 9:15 PM. THE STRONGEST STORMS WILL AFFECT SPOTS FROM WESTERN BLAND COUNTY SOUTHEAST INTO PULASKI COUNTY WHERE VERY HEAVY RAINFALL...WIND GUSTS TO 45 MPH AND SOME SMALL HAIL MAY OCCUR. OTHER HEAVIER STORMS CAN BE EXPECTED FROM GILES COUNTY NORTH INTO THE VIRGINIA HIGHLANDS AS WELL AS TAZEWELL COUNTY IN SOUTHWEST VIRGINIA. SOME OF THESE STORMS MAY ALSO PRODUCE A QUICK INCH OF RAIN...FREQUENT LIGHTNING...GUSTY WINDS AND SOME SMALL HAIL. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS.
The Roanoke radar (KFCX), 64 km away, was scanning. The volume nearest the first event began at 00:29 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2005Every state in 2005This day in weather historyWarnings in Virginia, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461384, 5461385.